| Catalog Number |
CL-07645 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/06/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the user attempted to insert a plug (amplatzer vascular plug, abbott japan llc) into the sheath but could not.Therefore, the sheath was removed and replaced with another device (destination , 6fr guiding sheath, terumo corporation) to complete the procedure.No injury to the patient occurred.
Additional Manufacturer Narrative
Qn#(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The customer returned one sheath and dilator from a psi kit for analysis.Signs for use were observed.Initial visual analysis of the sheath and dilator did not reveal any defects or anomalies.When performing functional testing, resistance was encountered when the proximal end of the dilator body was passing through the hemostasis valve.Therefore, destructive testing was performed on the hemostasis valve to analyze the internal components.Visual and microscopic examination of the internal seal revealed minimal tearing.One seal slit appeared visibility shorter than the others.No other defects or anomalies were observed.The length of the short slit on the inner seal measured 0.74mm , which is below the specification limits of 0.89mm-1.14mm per the seal product drawing.The sheath length from the juncture hub to the distal tip measured 17 1/2" in length which is within the specification limits of 17 1/8"- 18 1/8" per the sheath assembly product drawing.The outer diameter of the sheath body measured 0.1110" which is within the specification limits of 0.111"-0.115" per the sheath assembly product drawing.The inner diameter of the sheath body measured 0.0860" which is within the specification limits of 0.085"-0.087" per the sheath assembly product drawing.The outer diameter of the dilator measured 0.0830" which is within the specification limits of 0.082"-0.085" per dilator extrusion drawing.The returned dilator and sheath were tested per the instructions for use (ifu) provided with this kit.The ifu instructs the user "ensure dilator hub fully snaps into sheath cap." the returned dilator was inserted through the returned sheath.Significant resistance was encountered as the proximal end of the dilator passed through the hemostasis valve; however, the dilator was able to pass completely through and was able to snap into the sheath cap.As the dilator was removed from the sheath , the seal was observed to be protruding from the proximal cap.A device history record review was performed, and no relevant findings were identified.The ifu warns the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary." the report that a sheath was tight over a non-arrow catheter was confirmed through complaint investigation of the returned sample.Functional testing revealed that the returned dilator met resistance at the hemostasis valve when being inserted.Further analysis of the internal seal revealed that the slit length was not within dimensional specification.Based on the customer report and the sample received, supplier manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.